Alert archive / New York / Frost Advisories in 2017

Frost Advisory 8, NWS Albany, NY

October 16, 2017Northwest Hills Planning Region, Connecticut; 8 counties in New York

NWS Albany, NY issued this frost advisory at Oct 16, 2017, 3:50 AM EDT for Northwest Hills Planning Region, Connecticut; 8 counties in New York. It took effect at Oct 17, 2017, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 3:50 AM EDT (07:50 UTC)
In effect from
Oct 17, 2017, 2:00 AM EDT
Expired
Oct 17, 2017, 9:00 AM EDT
In force
7 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 32 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS71 KALY 160750
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
350 AM EDT Mon Oct 16 2017


NYZ041-084-162200-
/O.NEW.KALY.FZ.W.0001.171017T0600Z-171017T1300Z/
Northern Saratoga-Southern Washington-
Including the cities of Saratoga Lake, Saratoga Springs, 
Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, 
and North Easton
350 AM EDT Mon Oct 16 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

The National Weather Service in Albany has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM EDT Tuesday.

* Locations...Northern Saratoga and Southern Washington Counties.

* Hazards...Freezing temperatures. 

* Temperatures...Dropping into the upper 20s to lower 30s.

* Timing...Late Monday night into early Tuesday morning.

* Impacts...Uncovered vegetation will have the potential to be
  damaged or killed due to freezing temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

CTZ013-NYZ049-050-052-053-059-060-064-065-162200-
/O.NEW.KALY.FR.Y.0008.171017T0600Z-171017T1300Z/
Southern Litchfield-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Ulster-Western Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
350 AM EDT Mon Oct 16 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

The National Weather Service in Albany has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EDT Tuesday.

* Locations...Greater Capital Region, mid Hudson Valley, and
  southern Litchfield County in Connecticut.

* Temperatures...Dropping into the mid 30s.

* Timing...Late Monday night into early Tuesday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
434 
WWUS71 KALY 161856
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
256 PM EDT Mon Oct 16 2017

NYZ041-084-171300-
/O.CON.KALY.FZ.W.0001.171017T0600Z-171017T1300Z/
Northern Saratoga-Southern Washington-
Including the cities of Saratoga Lake, Saratoga Springs, 
Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, 
and North Easton
256 PM EDT Mon Oct 16 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* Locations...Northern Saratoga and Southern Washington Counties.

* Hazards...Freezing temperatures.

* Temperatures...In the lower 30s.

* Timing...Late tonight into early Tuesday morning.

* Impacts...Uncovered vegetation will have the potential to be 
  damaged or killed due to freezing temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

CTZ013-NYZ049-050-052-053-059-060-064-065-171300-
/O.CON.KALY.FR.Y.0008.171017T0600Z-171017T1300Z/
Southern Litchfield-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Ulster-Western Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
256 PM EDT Mon Oct 16 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

* Locations...Greater Capital Region, mid Hudson Valley, and 
  southern Litchfield County in Connecticut.

* Temperatures...In the mid 30s.

* Timing...Late tonight into early Tuesday morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
877 
WWUS71 KALY 170725
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
325 AM EDT Tue Oct 17 2017


NYZ041-084-171300-
/O.CON.KALY.FZ.W.0001.000000T0000Z-171017T1300Z/
Northern Saratoga-Southern Washington-
Including the cities of Saratoga Lake, Saratoga Springs, 
Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, 
and North Easton
325 AM EDT Tue Oct 17 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* Locations...Northern Saratoga and Southern Washington Counties.

* Hazards...Freezing temperatures.

* Temperatures...In the lower 30s.

* Timing...Through early this morning.

* Impacts...Uncovered vegetation will have the potential to be 
  damaged or killed due to freezing temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

CTZ013-NYZ049-050-052-053-059-060-064-065-171300-
/O.CON.KALY.FR.Y.0008.000000T0000Z-171017T1300Z/
Southern Litchfield-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Ulster-Western Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
325 AM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* Locations...Greater Capital Region, mid Hudson Valley, and 
  southern Litchfield County in Connecticut.

* Temperatures...In the lower to mid 30s.

* Timing...Through early this morning.

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
606 
WWUS71 KALY 171306
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
906 AM EDT Tue Oct 17 2017

NYZ041-084-171415-
/O.EXP.KALY.FZ.W.0001.000000T0000Z-171017T1300Z/
Northern Saratoga-Southern Washington-
Including the cities of Saratoga Lake, Saratoga Springs, 
Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, 
and North Easton
906 AM EDT Tue Oct 17 2017

...FREEZE WARNING HAS EXPIRED...

The freeze warning which was in effect for the Saratoga region has
expired.

$$

CTZ013-NYZ049-050-052-053-059-060-064-065-171415-
/O.EXP.KALY.FR.Y.0008.000000T0000Z-171017T1300Z/
Southern Litchfield-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Ulster-Western Dutchess-
Including the cities of Oakville, Gaylordsville, New Milford, 
Terryville, Thomaston, Schenectady, Rotterdam, Burnt Hills, 
Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, 
Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, 
Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington
906 AM EDT Tue Oct 17 2017

...FROST ADVISORY HAS EXPIRED...

The frost advisory which was in effect for the Greater Capital
District, Mid Hudson Valley and southern Litchfield County has
expired. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 16, 1:17 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 16, 1:17 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Albany NY
117 AM EDT Mon Oct 16 2017

.SYNOPSIS...
A strong cold front will continue to move across the region
through the overnight hours, with scattered showers and
gusty winds expected. A much colder air mass will impact the
region on Monday with brisk conditions. Tuesday into Wednesday,
high temperatures will moderate back above normal, as high
pressure builds in from the Mid Atlantic Region.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1245 AM EDT, the initial wind shift/prefrontal trough was
moving into west central New England, while the actual cold
front was located from roughly Schoharie CO into the Capital
District and northeast into southwest VT. Winds increase behind
this front, with gusts of 25-35 mph noted upstream. Also,
temperatures are falling through the 50s, and dewpoints into the
40s across central/western NY.

A secondary cold front was also noted entering far northern
Herkimer/Hamilton Cos, accompanied by more showers and winds
shifting more into the northwest to north. This secondary
boundary will likely wash out overnight as it trends southeast.

Some showers are lagging behind the front as well, and should
gradually taper off after 2 AM, except persisting across the
western Adirondacks where some upslope/lake enhancement is
expected.

The best rise-fall pressure couplet with sfc low remains north
and west of the forecast area over southern Quebec and extreme
northern NY.

850 hPa temps fall to -3C to +1C from the Capital District north
and west, and +1C to +6C south and east by daybreak. Temps will
tumble back into the 40s to lower 50s with a few mid/upper 30s
over the western Adirondacks/southern Greens and Catskills.
Northwest winds of 15 to 25 mph with some gusts in the 25 to 35
mph range will persist most of the night, with the strongest
gusts expected roughly between 1 and 4 AM, when some gusts could
even approach/slightly exceed 40 mph within portions of the
Mohawk Valley, Capital Region and Berkshires.

Some snow could mix in with showers toward daybreak across the
higher terrain of the southwest Adirondacks, and would not be
surprised if some coatings occurred on colder surfaces in these
areas.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
Tomorrow...the strong cold advection continues, as  a secondary
cold front moves across the region. H850 temps fall close to 0C
to -5C over the entire forecast area. It is possible temps fall
or remain steady in the afternoon. A strong sfc pressure
gradient will continue between the departing cyclone and high
pressure over the central and southern Plains, as well as good
mixing of the winds from aloft. Some lake effect showers will
impact the western Adirondacks and western Mohawk Valley with a
few wet snowflakes possible in the morning with the strong lake
temp to H850/H700 differential temps. Brisk or blustery winds
continue into the afternoon, but then start to abate as the
upper level trough axis moves eastward across the region, and
the sfc ridge builds in from the Ohio Valley. The inversion
heights quickly lower in the BUFKIT profiles ending lake effect
activity. Highs will be in the mid and upper 50s from the
Capital District south and east, and mainly 40s to lower 50s
north and west.

High pressure builds in from the south and west with clearing
skies and light to calm winds. Ideal radiational cooling
conditions are expected. A frost Advisory may be needed in the
Hudson Valley from the Poughkeepsie area up through the Capital
District/Saratoga Region and across southern Litchfield County
where the growing season has not ended yet. Areas of frost were
included here for temps in the 33-36F range. Outside these areas
the growing season is over even though there has not been
widespread temperatures 32 degrees or below. Our policy is to
terminate the issuance of frost advisories and freeze warnings
two weeks beyond the median date of the first fall freeze which
was today. Expect lows in the mid 20s to mid 30s in areas where
the growing season is over.

Tue-Tue night...After a chilly start high pressure builds in
from the Mid Atlantic States. Plentiful sunshine from the
subsidence with the sfc anticyclone will allow temps to rebound
back to normal levels. The midlevel flow becomes zonal, and a
weak thermal trough or warm front moves through upstate NY and
southeast Canada. Highs will generally be in the 50s with a few
60F readings in the mid-Hudson Valley and NW CT. A few 40s are
possible over the mountains. Another cool night is expected Tue
night, but not as cold as the previous with lows in mid 30s to
lower 40s with the ridge building in from near the mid-Atlantic
Coast.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Dry weather and above normal temperatures will dominate the
extended forecast period with deterministic and ensemble
guidance suggesting upper-tropospheric ridging and surface high
pressure over the mid- atlantic/Northeast region.

Mean zonal upper flow will be in place Wednesday into Thursday
before an upper trough passes to our north Thursday night into
Friday. The associated weak cold front will progress through the
region but is not expected to produce precipitation due to the
dry airmass in place. Upper ridging and surface high pressure
translates back over the region Friday and remains overhead
through the end of the weekend. 850-hPa temps will warm to
around 12 degrees C by the end of the weekend with continued dry
and mainly sunny (clear) weather.

High temperatures will be ~5-10 degrees above average
throughout the period with highs in the mid 60s to lower 70s
with low temps primarily in the 40s.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
Wind shift boundary and dew point boundary are through our area
but there are still some scattered light showers over eastern
NY and western New England. The showers will exit well before
daybreak but the cloud cover will be slow to break up. Most of
the ceilings are above 3000 feet but there are areas of broken
ceilings between 2000-3000 feet west of the Hudson Valley that
will track through our region through daybreak. Indicating TEMPO
for the possible broken ceilings below 3000 feet from 06Z
through about 09Z-11Z. Also keeping VCSH through 09Z-11Z but if
a shower were to occur, visibilities should stay VFR because the
showers are so weak.

VFR ceilings should continue through much of the day and then
break up later this afternoon and evening. Visibilities are also
expected to remain VFR.

West winds will shift to the northwest with the passage of a
the leading edge of the coldest air. Winds expected to gust
around 15 to 25 Kt with cold air advection late this morning and
afternoon. Winds diminish to less than 10 Kt this evening.

Outlook...

Monday Night: No Operational Impact. Areas of FROST.
Tuesday to Friday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Gusty winds over 25 mph are expected tonight into tomorrow...

Changeable weather pattern tonight into Monday as a strong cold
front sweeps across the region. A line of showers and a few
isolated thunderstorms producing gusty winds will accompany the
cold front as it moves through during the evening. A much
cooler air mass will be ushered in with brisk and gusty
northwest winds in the wake of the front into tomorrow.

Wind gusts into the 25 to 40 mph range are expected tonight as
they shift from the south to southwest to the northwest with
frontal passage. Brisk northwest winds of 10 to 20 mph with
gusts into the 25 to 35 mph range are possible tomorrow. The
winds will decrease Monday night and become light to calm.

The RH values will increase to close to 100 percent tonight, and
then decrease to 40 to 60 percent Monday afternoon, and recover
to 75 to 100 percent Tuesday morning.

&&

.HYDROLOGY...
No significant hydrologic issues are expected the next week
as fair and dry weather will prevail after the cold frontal
passage tonight, and some lake effect showers tomorrow west of
the Hudson River Valley.

A fast moving line of showers with a few thunderstorms will
impact the region tonight with total rainfall generally in the
tenth to quarter inch range, though some locations in the
western Mohawk Valley and western Adirondacks could receive a
quarter to half an inch.

Flows should continue to be at normal to below normal seasonal
levels through the week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/JPV/Wasula
NEAR TERM...KL/JPV/Wasula
SHORT TERM...Wasula
LONG TERM...Cebulko
AVIATION...NAS
FIRE WEATHER...BGM/Wasula
HYDROLOGY...Wasula
Hazardous weather outlook, Oct 15, 10:49 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
1049 PM EDT Sun Oct 15 2017

CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-061-
063-066-082-083-VTZ013>015-161100-
Northern Litchfield-Northern Berkshire-Southern Berkshire-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Western Albany-Eastern Rensselaer-Western Greene-
Eastern Columbia-Western Ulster-Eastern Dutchess-Northern Fulton-
Southeast Warren-Bennington-Western Windham-Eastern Windham-
1049 PM EDT Sun Oct 15 2017

This Hazardous Weather Outlook is for western and southern
Adirondacks including the Lake George and Glens Falls areas, Mohawk
and Schoharie Valleys, eastern Catskills, Taconics, Berkshires into
the Litchfield Hills of northern Litchfield County and southern
Vermont.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ013-NYZ041-049-050-052-053-059-060-064-065-084-161100-
Southern Litchfield-Northern Saratoga-Eastern Schenectady-
Southern Saratoga-Eastern Albany-Western Rensselaer-Eastern Greene-
Western Columbia-Eastern Ulster-Western Dutchess-Southern Washington-
1049 PM EDT Sun Oct 15 2017

This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Areas of frost are possible late Monday night into early Tuesday
morning. A frost advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 15, 9:51 PM EDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Albany NY
951 PM EDT SUN OCT 15 2017

NYZ047-058-059-063-160245-
Western Ulster-Eastern Greene-Western Greene-Schoharie-
951 PM EDT SUN OCT 15 2017

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHWESTERN
ULSTER...GREENE AND SOUTH CENTRAL SCHOHARIE COUNTIES...

At 951 PM EDT, radar indicated showers were located along a line
extending from near Prattsville to Downsville. Movement was east at
35 mph.

Winds of 30 to 40 mph are possible with these showers.

These showers will be near...
  Gilboa and Prattsville around 955 PM EDT.
  Windham around 1010 PM EDT.
  Hunter around 1015 PM EDT.
  Woodland Valley Campground around 1045 PM EDT.

Other locations impacted by these showers include West Settlement,
North Lexington, Maplecrest, Oliverea, Tannersville, Round Top,
Lexington, Sunside, Belle Ayr and Seager.

LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
      4220 7454 4235 7443 4240 7456 4245 7448
      4230 7393 4191 7447 4193 7458 4202 7478
TIME...MOT...LOC 0151Z 285DEG 32KT 4233 7448 4207 7501

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:16 PM EDTSpecial Weather StatementALYWarren44 min
Oct 15, 8:24 PM EDTSpecial Weather StatementALYMontgomery, Saratoga, Schenectady, Washington66 min
Oct 15, 8:43 PM EDTSpecial Weather StatementALYSchenectady, Schoharie32 min
Oct 15, 9:17 PM EDTSpecial Weather StatementALYAlbany, Schenectady, Schoharie43 min
Oct 15, 9:51 PM EDTSpecial Weather StatementALYGreene54 min
Oct 16, 3:50 AM EDTFreeze WarningALYSaratoga, Washington29 hr

Nearby

Frost Advisories in New York, 2017Frost Advisories in Connecticut, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.